Atenolol beta blocker

Dr changed me from sotalol to atenolol saying they were better

prescribed 50mg tablets once a day (allthough she knows i only take them when needed and allways take 1/2 and then 1/2 later if i need it)

yesterday my pulse was very high for a couple of hours so i tool 1/2 the atenolol and within an hour my pulse was high 40's, i felt very scared to the point i was going to go to A/E to be checked out

i waited a while as felt ok in myself and it did slowly raise towards the end of the evening (chocolate trifle did help)

just wondering if anyone else had had experiance with these

if i need to take again it will be 1/4 tablet and if that lowers pulse too much ill be asking for something else

5 Replies

  • I am slowly coming off beta blockers and to do this I am prescribed atenolol in syrup form. I take about half a small teaspoon in the evening. Not reduceing any further until the spring as my thyroid is not so good in the winter and not happy about changing anything unless absolutely necessary.

  • im only taking it as and when needed but felt it slowed my heart rate too much

    im not sure how low is too low

  • If you are hypo then you should NOT be prescribed beta blockers, simply because betablockers negate any thyroxine you are taking.

  • Good idea to look up related posts on the top right side of the screen.

  • Some ten years ago my Doctor persuaded me to take Atenolol for slightly raised blood pressure, much against my wishes, I took the tablets for over a year only to end up in hospital with a pulse rate of 34. I was immediately taken off the tablets and have never taken anything except levothyroxine since then.

    Apparently it is a known side effect but we are too often not advised of this. I try to regulate my blood pressure by watching my weight and healthy diet, even so sometimes it is slightly raised but at 75 years of age I take my chances having survived another ten years since my Atenolol saga.

You may also like...